Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 30, 2014, 4:29 PM CDT for McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 30, 2014, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS53 KSGF 302129
FFWSGF
MOC119-310100-
/O.NEW.KSGF.FF.W.0015.140830T2129Z-140831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT SAT AUG 30 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MCDONALD COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT.
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. VERY HEAVY RAIN OVER THE LAST FEW HOURS ACROSS THE
BIG SUGAR CREEK WATERSHED WILL RESULT IN RAPID RISES ALONG BRUSH
CREEK...MIKES CREEK...AND UPPER BIG SUGAR CREEK.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...POWELL. CREEKS...STREAMS
AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3657 9421 3663 9424 3667 9417 3668 9409
3667 9407 3655 9407 3654 9409
$$
BOXELL2 follow-up statements
857
WGUS73 KSGF 302319
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT SAT AUG 30 2014
MOC119-310100-
/O.CON.KSGF.FF.W.0015.000000T0000Z-140831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONALD MO-
619 PM CDT SAT AUG 30 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL MCDONALD COUNTY...
AT 615 PM CDT...RAIN HAD ENDED ACROSS THE WARNED
AREA...HOWEVER...RUNOFF FROM RAINFALL EARLIER THIS AFTERNOON WILL
CONTINUE TO RESULT IN THE POTENTIAL FOR FLASH FLOODING ALONG BRUSH
CREEK...MIKES CREEK...AND UPPER BIG SUGAR CREEK IN EASTERN MCDONALD
COUNTY.
LOCATIONS IN THE WARNING INCLUDE...POWELL. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3657 9421 3663 9424 3667 9417 3668 9409
3667 9407 3655 9407 3654 9409
$$
BOXELL891
WGUS73 KSGF 310051
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT AUG 30 2014
MOC119-310101-
/O.EXP.KSGF.FF.W.0015.000000T0000Z-140831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONALD MO-
751 PM CDT SAT AUG 30 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR EAST CENTRAL
MCDONALD COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3657 9421 3663 9424 3667 9417 3668 9409
3667 9407 3655 9407 3654 9409
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 30, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT Sat Aug 30 2014 .SHORT TERM...(This Evening through Sunday) Issued at 300 PM CDT SAT AUG 30 2014 Scattered showers and thunderstorms have been occurring since late last night over the the southeast half of the cwfa ahead of a modest shortwave axis over eastern KS and OK. With a lack of strong forcing, convection should be largely diurnally driven and is expected to weaken this evening. Have had some small/brief stronger updrafts with at least one report of small hail earlier, but the overall severe storm threat for wind/hail looks to be low and localized. A stronger shortwave will move into central Rockies and adjacent High Plains Sunday with downstream shortwave 500mb height rises over our area. Could see some isolated diurnal convection over the far southeastern cwfa, but overall just expect a hot day. .LONG TERM...(Sunday Night through Saturday) Issued at 300 PM CDT SAT AUG 30 2014 Strong storms are expected to develop from the upper Midwest south into the Neb/KS Plains late Sunday and Sunday night as lift from the approaching shortwave encounters increased moisture/instability. The brunt of the lift from the shortwave will shift into the Midwest Monday, but the weakening/trailing end of the convection (likely driven by outflow) is expected to move into at least the nw or northern portion of the cwfa by early Monday morning. A nearly west to east sfc boundary is expected to set up over or just north of the area Mon-Mon night with the potential for storm redevelopment late Monday and Monday evening. Vertical shear with a dip in the westerlies is expected to be more than adequate for storm organization and have continued to highlight an elevated severe storm potential in the Hazardous Weather Outlook/HWO for this time frame. Convection will linger Tue, tied to where ever the sfc/low level boundary ends up, and then the front is expected to lift back to the north Wednesday as low pressure develops to our west with upper level troughing over the western CONUS. Upper level ridging building back up over the area should limit overall rain chances Thu and Fri. Guidance diverges by Saturday, but in general rain chances look to increase somewhat with a weakening of the upper level ridge. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1243 PM CDT SAT AUG 30 2014 The aviation forecast for the Ozarks region i includes slowly increasing shower and storm coverage this afternoon into this evening. periods of MVFR ceilings will occur, especially where storms move near the areas terminals. With the scattered coverage, elected to include only VCSH for the regions TAFS. Expectations are for decreasing coverage of showers and storms this evening with VFR conditions expected after sunset. around sunrise and into early in the morning on Sunday, some limitations to visibilities may occur at the KSGF and KBBG terminals. This would be in response to any rainfall that fell this afternoon/evening. Conditions would be limited to MVFR visibilities though. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Hatch
Hazardous weather outlook, Aug 30, 3:47 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT SAT AUG 30 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 347 PM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH EVENING SOUTHEAST OF A LINE FROM VERSAILLES TO JOPLIN. ISOLATED STRONGER STORMS WILL BE CAPABLE OF LOCALIZED AREAS OF PENNY SIZED HAIL...STRONG WINDS...AND HEAVY RAIN. FREQUENT LIGHTNING FROM SOME STORMS MAY DISRUPT OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FRONT WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS AT TIMES...MAINLY MONDAY THROUGH WEDNESDAY. VERTICAL WIND SHEAR WILL PROMOTE STORM ORGANIZATION WITH STRONG TO SEVERE STORMS POSSIBLE MONDAY AND MONDAY NIGHT WITH DAMAGING WINDS AND HAIL THE MAIN RISKS. AFTERNOON HEAT INDEX VALUES IN THE MID 90S WILL BE POSSIBLE FOR SOME AREAS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE LOCALIZED SEVERE STORM THREAT SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. THOSE WITH OUTDOOR PLANS OR EVENTS SCHEDULED FOR LABOR DAY MONDAY SHOULD MONITOR WEATHER FORECASTS AND CONDITIONS CLOSELY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Aug 30, 3:54 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT SAT AUG 30 2014
MOZ090-091-302130-
GREENE MO-WEBSTER MO-
354 PM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE AND WEST
CENTRAL WEBSTER COUNTIES UNTIL 430 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF TURNERS...OR 3 MILES SOUTHWEST
OF STRAFFORD...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE NORTHEASTERN SPRINGFIELD...NORTHVIEW...
ROGERSVILLE...STRAFFORD AND TURNERS.
INTERSTATE 44 BETWEEN MILE MARKERS 83 AND 95 WILL ALSO BE IMPACTED BY
THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3732 9299 3716 9294 3709 9309 3720 9326
3731 9314
TIME...MOT...LOC 2054Z 283DEG 5KT 3722 9314
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:42 PM CDT | Areal Flood Advisory | SGF | McDonald | 6 hr |
| Aug 30, 3:54 PM CDT | Special Weather Statement | SGF | Webster | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.